Alert archive / Illinois / Tornado Warnings in 2026
Tornado Warning 29, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Mar 15, 2026, 7:12 PM CDT for Champaign County, Douglas County, Vermilion County, Illinois. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2026, 7:12 PM CDT (00:12 UTC)
- Expired
- Mar 15, 2026, 7:35 PM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Champaign County, IL, Douglas County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 7:12 PM CDT | TSTM WND DMG | 1 Ese Tolono, IL | tree fell on a home. |
| Mar 15, 7:18 PM CDT | TSTM WND DMG | Villa Grove, IL | A tree was blown on to a car. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:43 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933
WFUS53 KILX 160012
TORILX
ILC019-041-183-160045-
/O.NEW.KILX.TO.W.0029.260316T0012Z-260316T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
712 PM CDT Sun Mar 15 2026
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Southwestern Vermilion County in east central Illinois...
Southern Champaign County in east central Illinois...
Eastern Douglas County in east central Illinois...
* Until 745 PM CDT.
* At 712 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Camargo, or near Tuscola, moving northeast at 60
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Villa Grove and Camargo around 715 PM CDT.
Sidney around 725 PM CDT.
Homer around 730 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Ogden and Fithian.
This includes the following highways...
Interstate 57 between mile markers 212 and 229.
Interstate 74 between mile markers 185 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3969 8820 3997 8839 4028 8802 4006 8769
TIME...MOT...LOC 0012Z 220DEG 51KT 3983 8822
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
252 follow-up statements
333
WWUS53 KILX 160028
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
728 PM CDT Sun Mar 15 2026
ILC041-160037-
/O.CAN.KILX.TO.W.0029.000000T0000Z-260316T0045Z/
Douglas-
728 PM CDT Sun Mar 15 2026
...THE TORNADO WARNING FOR EASTERN DOUGLAS COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning hasmoved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for east central
Illinois.
&&
LAT...LON 3989 8795 4012 8813 4028 8802 4006 8769
TIME...MOT...LOC 0027Z 220DEG 51KT 4000 8803
$$
ILC019-183-160045-
/O.CON.KILX.TO.W.0029.000000T0000Z-260316T0045Z/
Vermilion-Champaign-
728 PM CDT Sun Mar 15 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHWESTERN VERMILION AND EAST CENTRAL CHAMPAIGN COUNTIES...
At 727 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Sidney, or 11 miles southeast of Urbana, moving
northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
St. Joseph, Homer, Ogden, and Fithian around 735 PM CDT.
Other locations impacted by this tornadic thunderstorm include Royal,
Muncie, and Jamaica.
This includes Interstate 74 between mile markers 188 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3989 8795 4012 8813 4028 8802 4006 8769
TIME...MOT...LOC 0027Z 220DEG 51KT 4000 8803
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
25774 WWUS53 KILX 160035 SVSILX Severe Weather Statement National Weather Service Lincoln IL 735 PM CDT Sun Mar 15 2026 ILC019-183-160044- /O.CAN.KILX.TO.W.0029.000000T0000Z-260316T0045Z/ Vermilion-Champaign- 735 PM CDT Sun Mar 15 2026 ...THE TORNADO WARNING FOR SOUTHWESTERN VERMILION AND EAST CENTRAL CHAMPAIGN COUNTIES IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Tornado Watch remains in effect until 1000 PM CDT for east central Illinois. && LAT...LON 3989 8795 4012 8813 4028 8802 4006 8769 TIME...MOT...LOC 0034Z 220DEG 51KT 4009 8794 $$ 25
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:54 PM CDT, 18 minutes earlier. Its key messages:
- A line of severe thunderstorms capable of damaging winds (60-75+ mph gusts), embedded tornadoes, and small hail will move through Central and Southeastern IL from 3pm-9pm this evening.
- A transition from rain to snow late this evening behind a strong cold front, accompanied by wind gusts as high as 45-55 mph at times and rapidly falling temperatures. A Blizzard Warning is posted for Knox and Stark Counties and a Winter Weather Advisory for Schuyler to Marshall County from 10 pm tonight until 1 pm Monday.
- Subfreezing high temperatures on Monday and Tuesday, with minimum wind chills of zero to 5 below over the IL river valley Monday morning and -10 to near 0 Tuesday morning.
Area forecast discussion, Mar 15, 6:54 PM CDT, 18 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 654 PM CDT Sun Mar 15 2026 .KEY MESSAGES... - A line of severe thunderstorms capable of damaging winds (60-75+ mph gusts), embedded tornadoes, and small hail will move through Central and Southeastern IL from 3pm-9pm this evening. - A transition from rain to snow late this evening behind a strong cold front, accompanied by wind gusts as high as 45-55 mph at times and rapidly falling temperatures. A Blizzard Warning is posted for Knox and Stark Counties and a Winter Weather Advisory for Schuyler to Marshall County from 10 pm tonight until 1 pm Monday. - Subfreezing high temperatures on Monday and Tuesday, with minimum wind chills of zero to 5 below over the IL river valley Monday morning and -10 to near 0 Tuesday morning. && .DISCUSSION... Issued at 1242 PM CDT Sun Mar 15 2026 The very strong low pressure system is making its way across the U.S. today. We will see every type of weather in the next 24 hours. Here is a quick overview before digging into each aspect of the forecast for the next 24-30 hours. Ahead of the system, very strong gradient winds, with gusts upwards of 55 mph, are expected. Then, behind the system, wind gusts of 35-45 mph are expected through Monday. A strong cold front will bring a line of thunderstorms through central and southeastern IL this afternoon into evening with the potential for 75+ mph wind gusts, embedded tornadoes, and small hail. Behind the front, rain will change over to snow. A blizzard is expected north of the Illinois River Valley overnight into late tomorrow morning. Then brutal wind chills will move in for Monday morning and Tuesday morning. Highs today will be quite warm in the upper 60s to near 70. Behind the cold front, the temperatures will plummet. Lows tonight are in the teens to low 20s but the wind chills will be -5 to 10 degrees across the forecast area by the morning hours. Tuesday morning will be the coldest morning with wind chills widely near or below zero (- 10 to 0 degrees). However, the good news is that this doesn't stick around as we rebound into the upper 60s to low 70s by late week. Yippee!! First up is the very strong gradient winds. We have a Wind Advisory out for the entire forecast area and it is in effect through 12z tomorrow morning. South winds 25 to 35 mph with gusts up to 45 to 55 mph expected today. The winds will shift out of the west to northwest tonight behind the cold front. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The concern with power outages today, whether it is from the gradient winds or the line of storms later today, is the very cold wind chills in the morning and Tuesday morning. Having a back up way to stay warm is very important to think about today with this system. Next is the line of thunderstorms this afternoon. SPC has central IL outlooked for a slight risk (level 2 of 5) for severe weather east of a Quincy to Kewanee line and an enhanced risk (level 3 of 5) for areas southeast of a Danville to Vandalia line. There was some strong to severe storms already this morning with hail and some stronger wind gusts, but that was only the appetizer. There is a line of thunderstorms (QLCS) expected to move through between 3pm and 9pm. These have the potential for embedded thunderstorms, damaging winds with gusts of 75+ mph, and some small hail. This QLCS will travel east across central and southeastern IL at 50 mph. Behind the line of storms, our focus shifts to the wintry side of the system. Rain will begin to transition to snow as temperatures plummet on the cold side of the system. Snow amounts to the west of I-55 will see 1-5 inches, with the highest amounts north of the Illinois River. Snow amounts east of I-55 are up to an inch (closest to I-55) to just a dusting as you approach I-70. South of I-70 may be able to avoid getting in the snow game, with only a trace to a tenth being forecast as of now. It will be difficult to measure as the wind will be blowing the snow as it falls. Even if a decent amount of snow falls to the ground, some bare spots on the ground are possible as the snow gets moved by the wind. With the very strong winds, gusting to 35-45 mph as the deformation zone passes over, blizzard conditions are expected, especially west of the Illinois River Valley this evening into late tomorrow morning. Travel will be difficult and the morning commute will be affected. Beyond Tuesday morning, a quick clipper system will move through Tuesday night into Wednesday morning, bringing another quick dose of snow to the northern part of the forecast area. Then the forecast gets dry through next weekend. Copple && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 654 PM CDT Sun Mar 15 2026 2330z/630pm radar imagery shows a line of strong convection extending from near KPNT to just east of KDEC moving E/NE at 50-55mph. Thunder will remain close enough to KDEC to warrant its mention through 01z...while thunder will linger at KCMI through about 02z. Once the line passes, winds will veer to NW and gust 20-30kt through late evening before winds increase and gust 30-40kt from late evening through midday Monday. Ceilings along/ahead of the line are presently MVFR, but drop to IFR after FROPA. Based on upstream obs and the latest RAP/HRRR forecast, have raised ceilings back to MVFR at KPIA by 02z...then further east to KCMI by 06z. Rain showers will persist behind the convective line: however, as colder air quickly filters in, the rain will change to snow from west to east through midnight. Based on the latest data, the bulk of the snow will remain along/west of I-55...leading to visby reductions due to blowing snow late tonight into Monday morning. Further east at KCMI, think the snow will be lighter and will not significantly impact visbys. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 AM CDT Monday for ILZ027>031-036>038- 040>057-061>063-066>068-071>073. Blizzard Warning from 10 PM this evening to 1 PM CDT Monday for ILZ027-028. Winter Weather Advisory from 10 PM this evening to 1 PM CDT Monday for ILZ029-030-036-040. &&
Hazardous weather outlook, Mar 15, 1:35 PM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 135 PM CDT Sun Mar 15 2026 ILZ027>030-036-040-161845- Knox-Stark-Peoria-Marshall-Fulton-Schuyler- 135 PM CDT Sun Mar 15 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. A narrow line of strong to potentially severe thunderstorms is expected to develop and move quickly eastward ahead of a cold front from 2-4pm. Damaging wind gusts in excess of 60 mph will be the primary risk. While the risk is lower, localized hail up to 1 inch in diameter could also occur. Strong southerly winds will gust 40 to 50 mph ahead of the cold front later this morning and into Monday morning. Higher gusts over 50 mph are possible tonight into early Monday morning. Rain will turn to snow this evening and will continue off and on through Monday morning. Between 2 and 4 inches of snow are expected with blowing and drifting snow overnight into midday Monday. A blizzard warning and a winter weather advisory is in effect from 10 pm tonight until 1 pm Monday as visibilities could be restricted to a quarter mile or less with the snow and strong winds causing white out conditions at times. Wind chills are forecast to lower to between zero and 5 below late tonight into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Blowing and drifting snow along with reduced visibilities to a quarter mile or less will cause near white out conditions into midday Monday, and severely impact travel for the Monday morning commute. Bitter cold wind chills of 5 to 10 below are expected during Monday night into mid Tuesday morning. Some light snow accumulations up to around 1 inch are likely Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 1 to 4 pm today. Expected storm motion is toward the east around 50 mph. ILZ031-037-038-041>045-047>054-161845- Woodford-Tazewell-McLean-Mason-Logan-De Witt-Piatt-Champaign-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie- 135 PM CDT Sun Mar 15 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. There is a slight risk (level 2 of 5) for severe storms today. A narrow line of severe thunderstorms is expected to develop and quickly move eastward ahead of a cold front from 3pm to 6pm. Damaging wind gusts (wind gusts of 75+ mph possible) will be the primary risk. However, a couple strong tornadoes cannot be ruled out. Strong southerly winds will gust 40 to 50 mph ahead of the cold front from late this morning and afternoon, then switch west to northwest during tonight with gusts over 40 mph overnight into Monday morning. Rain will change to snow during overnight with patchy blowing snow possible late tonight especially north of I-70. Wind chills will drop to near zero overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers will likely continue Monday, with up to 1 inch of snow with local amounts up to 2 inches north of I-70 is forecast with patchy blowing snow into early to mid afternoon on Monday. This could create travel hazards for the Monday morning commute, mainly north of I-70. Wind chills are forecast to fall to around zero overnight Monday night into mid Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from 2 to 6 pm today. Expected storm motion is toward the east around 50 mph. ILZ046-055>057-061>063-066>068-071>073-161845- Vermilion-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 135 PM CDT Sun Mar 15 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. There is a enhanced risk (level 3 of 5) for severe storms today. A narrow line of severe thunderstorms is expected to develop and quickly move eastward ahead of a cold front late this afternoon into early this evening. Damaging wind gusts (wind gusts of 75+ mph possible) will be the primary risk. However, a couple strong tornadoes cannot be ruled out. Strong southerly winds will gust 40 to 50 mph ahead of the cold front from late this morning and afternoon, then switch west to northwest during tonight with gusts over 40 mph overnight into Monday morning. Rain will change to snow during overnight with patchy blowing snow possible late tonight especially north of I-70. Wind chills will drop down into the single digits tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers will likely continue Monday, with up to 1 inch of snow with local amounts up to 2 inches north of I-70 is forecast with patchy blowing snow into early to mid afternoon on Monday. This could create travel hazards for the Monday morning commute, mainly north of I-70. Wind chills are forecast to fall to around zero overnight Monday night into mid Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from 5 to 9 pm today. Expected storm motion is toward the east around 50 mph. Copple
In the hours before
Local storm report, Mar 15, 6:21 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
621 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM Funnel Cloud 1 SW Maroa 40.03N 88.97W
03/15/2026 Macon IL Trained Spotter
&&
JRBLocal storm report, Mar 15, 6:25 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
625 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Gst 1 ENE Rosamond 39.39N 89.14W
03/15/2026 M70 MPH Christian IL Trained Spotter
&&
JRBLocal storm report, Mar 15, 6:33 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
633 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Tstm Wnd Gst 8 WSW Rosamond 39.35N 89.31W
03/15/2026 M56 MPH Christian IL Mesonet
SWOP report.
&&
JRBLocal storm report, Mar 15, 6:41 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
641 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg Assumption 39.52N 89.05W
03/15/2026 Christian IL Amateur Radio
Tree down on a car. Multiple power lines
downed throughout town.
&&
JRBLocal storm report, Mar 15, 6:42 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
642 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg Assumption 39.52N 89.05W
03/15/2026 Christian IL Fire Dept/Rescue
Corrects previous tstm wnd dmg report from
Assumption. Tree down on a car. Multiple
power lines downed throughout town.
&&
JRBLocal storm report, Mar 15, 6:45 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
645 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM Tstm Wnd Gst 1 WSW Decatur Airport 39.83N 88.87W
03/15/2026 M53 MPH Macon IL ASOS
ASOS station KDEC Decatur Arpt.
&&
JRBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:03 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 57 min |
| Mar 15, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Richland, Shelby | 44 min |
| Mar 15, 7:22 PM CDT | Tornado Warning | ILX | Clay, Effingham, Jasper | 38 min |
| Mar 15, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 45 min |
| Mar 15, 7:51 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper, Lawrence, Richland | 54 min |
| Mar 15, 7:52 PM CDT | Tornado Warning | ILX | Clark, Cumberland | 38 min |
| Mar 15, 8:00 PM CDT | Tornado Warning | ILX | Clay, Richland | 30 min |
| Mar 15, 8:12 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 33 min |
| Mar 15, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 15 min |
Nearby
Tornado Warnings in Illinois, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.